Alert archive / Louisiana / Lake Wind Advisories in 2007

Lake Wind Advisory 13, NWS Lake Charles, LA

December 3, 20079 parishes in Louisiana; Hardin County, Tyler County, Texas

NWS Lake Charles, LA issued this lake wind advisory at Dec 3, 2007, 4:05 AM CST for 9 parishes in Louisiana; Hardin County, Tyler County, Texas. It took effect at Dec 3, 2007, 6:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2007, 4:05 AM CST (10:05 UTC)
In effect from
Dec 3, 2007, 6:00 AM CST
Expired
Dec 3, 2007, 3:00 PM CST
In force
9 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2007-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2007-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLCH 031005
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
405 AM CST MON DEC 3 2007

...GUSTY NORTHERLY WINDS IN THE WAKE OF A STRONG COLD FRONT...

.A TIGHT PRESSURE GRADIENT IN THE WAKE OF THE COLD FRONT THAT
PASSED THROUGH OVERNIGHT WILL CREATE GUSTY NORTHERLY WINDS THIS
MORNING AND EARLY AFTERNOON.

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-031815-
/O.NEW.KLCH.LW.Y.0013.071203T1200Z-071203T2100Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON...
ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER...
NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE
405 AM CST MON DEC 3 2007

...LAKE WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON.

A TIGHT PRESSSURE GRADIENT WILL RESULT IN STRONG NORTHERLY WINDS THIS
MORNING OF 20 TO 25 MPH AND GUSTY. WINDS WILL BEGIN TO DECREASE
LATER THIS AFTERNOON AS HIGH PRESSURE SETTLES INTO THE REGION.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

06

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this lake wind advisory went out at Dec 3, 3:46 AM CST, 19 minutes earlier.

Area forecast discussion, Dec 3, 3:46 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
346 AM CST MON DEC 3 2007

.DISCUSSION...COLD FRONT HAS MOVED THROUGH ALL OF THE COUNTY
WARNING AREA EXCEPT FOR THE EXTREME SOUTHEAST LOUISIANA COASTAL
WATERS. FRONT SHOULD CLEAR THIS AREA BY 6 AM. COOLER DRY AIR
WILL CONTINUE TO FILTER INTO THE REGION TODAY. LOOKING AT THE VAD
WIND RADAR DATA AT FORT POLK AND LAKE CHARLES...BELIEVE IT WOULD
BE PRUDENT TO GO WITH LAKE WIND ADVISORY TODAY UNTIL 21Z. RADAR
WIND DATA SHOWS AROUND 30 KNOTS OF WINDS RIGHT OFF THE SURFACE.
SURFACE OBSERVATIONS ALSO BEGINNING TO PICK UP IN THE 15 TO 25 MPH
RANGE. SKIES WILL CLEAR FROM WEST TO EAST. BY SUNRISE...EXPECT SOUTHEAST
TEXAS TO HAVE MOSTLY SUNSHINE. IN LOUISIANA...MID AND HIGH CLOUDS
WILL SLOWLY MOVE OFF AND CLEAR INTO THE AFTERNOON. UPPER LEVEL FLOW
STILL SOUTHWESTERLY SO UNTIL THE FLOW TURNS MORE WEST...WOULDNT
EXPECT SUNNY SKIES ACROSS SOUTH CENTRAL LOUISIANA UNTIL THE AFTERNOON.

COULD SEE OUR FIRST FROST OF THE SEASON EARLY TUESDAY MORNING AS
TEMPERATURES IN CENTRAL LOUISIANA AND INTERIOR SOUTHEAST TEXAS BOTTOM
OUT IN THE LOWER 30S. WENT AHEAD AND LEFT PATCHY FROST IN FOR LATE
MONDAY NIGHT.

COOL WEATHER WILL STICK AROUND THROUGH WEDNESDAY BUT ON THURSDAY
SOUTHERLY WINDS RETURN IN RESPONSE TO LOWER PRESSURE ACROSS TEXAS.
A WEAKER COOL FRONT WILL APPROACH THE AREA BY FRIDAY BUT WASH OUT
NEAR THE COASTLINE. POPS WILL GENERALLY BE LOW STARTING ON FRIDAY.
A WARM FRONT WILL MOVE THROUGH THE AREA OVER THE WEEKEND RESULTING
IN ADDITIONAL RAIN CHANCES AND MUCH WARMER WEATHER.

&&

.AVIATION...SURFACE WINDS WILL BE GUSTY THROUGH THE EARLY AFTERNOON
WITH LAKE WIND ADVISORY CONDITIONS OF 15 TO 25 MPH AND GUSTY. WINDS
WILL LAY DOWN BY EVENING. OTHERWISE...EXPECT VFR CONDITIONS TODAY
THROUGH TUESDAY.

&&

.MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT TUESDAY. WINDS AT
BUOY 42035 ALREADY 21 GUST 25 KNOTS AND SEAS TO 4 FEET. EXPECT
WIND AND SEAS TO CONTINUE TO BUILD THIS MORNING AND REMAIN STRONG
THROUGH THE DAY AND EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  64  37  65  43 /   0   0   0   0
KBPT  64  37  68  45 /   0   0   0   0
KAEX  61  33  66  40 /   0   0   0   0
KLFT  62  36  64  42 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 3 PM MONDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
     CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
     LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
     MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.

TX...LAKE WIND ADVISORY UNTIL 3 PM MONDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
     CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

&&

06
Hazardous weather outlook, Dec 2, 5:52 AM CST, 22 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
552 AM CST SUN DEC 2 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-031200-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
552 AM CST SUN DEC 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL BE APPROACHING THE REGION LATE THIS AFTERNOON
AND PASSING THROUGH DURING THE EVENING HOURS. SOME SHOWERS AND
POSSIBLY A THUNDERSTORM OR TWO IS EXPECTED...HOWEVER NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME. LATE TONIGHT...WINDS WILL
INCREASE IN THE COASTAL WATERS IN THE WAKE OF THE COLD FRONT.
WINDS WILL LIKELY REACH SMALL CRAFT ADVISORY CRITERIA AFTER
MIDNIGHT AND CONTINUE THROUGH MUCH OF THE DAY MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

BRAZZELL

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 3:41 PM CSTFreeze WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more16 hr

Nearby

Lake Wind Advisories in Louisiana, 2007Lake Wind Advisories in Texas, 2007Every lake wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.